Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citalopram and severe twitching

(4 Posts)
tuffgingernut Sat 23-Apr-16 21:22:20

Can citalopram cause this? I've been on it for a year and have had twitches throughout my body for the whole time. Haven't mentioned it to my gp as I've learnt to ignore them. However, 3 times in the past couple of weeks, I've twitched so violently that I've bit my tongue and made it bleed. Not due for a review with gp for a few months so thought I'd ask for your opinions instead. Thanks.

Ookmybanana Sat 23-Apr-16 21:34:47

I used to get very bad twitches in my leg with citalopram. It was like someone had sent a jolt of electricity through my body. It's unpleasant and I lived with it for a while before switching medications as I was getting all sorts of other unpleasant effects. I changed to sertraline but it seemed to continue. I changed to a combination of a low dose of this combined with quitiapine which eased the twitches.
I would definitely speak to your GP if it's been so bad that you hurt yourself. It's enough to contend with the illness without having to deal with constant side effects. flowers

tuffgingernut Sat 23-Apr-16 21:40:29

Thanks for replying. May well arrange to see gp as my tongue is really hurting and twitching at least a hundred times a day. Mentioned it to a junior Dr once who said it wasn't a side affect of medication and to come back if I start dropping things. Not at all helpful.

Ookmybanana Sat 23-Apr-16 22:50:54

No, not especially helpful!
I think it's a good idea to get it reviewed. Especially if you keep biting your tongue which is painful. Poor you.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now